... wrapped my mind around the fact that I am addicted to hydrocodone. I've tapered off use for the last two days and am setting in for a weekend of detox. I never took that many in one day. I started over a year ago (prescription) with 5 mg twice a day. This last month I have found myself needing ~30 mg a day. I also put two and two together and realized that my last few bouts with what I thought was the flu was actually withdrawal symptoms coming on. I would eventually take a pain pill for the backache and miraculously I'd be better. It's been well over 9 months since I have gone more than 24 hours without hydrocodone. But... since I'm not taking a huge amount, is detox going to suck hard, or just suck?
Hi Belle Starr,
I may suck hard the third and fourth day, but you should be out of the woods pretty soon. You weren't taking that much, so the whole thing should be done with very soon.
However, after physical withdrawals you may experience some Post Acute Withdrawal Syndrome, please google this, as knowledge is power!!
PAWS can cause all manner of things from depression to lack of motivation.
But, like I've already indicated you weren't taking much for very long, so hopefully this will all go smoothly enough for you.
DO google The Thomas Recipe for a list of otc meds you will need while in the worst part of withdrawal, immodium, and certain vitamins can help you.
Also, if sleep is a problem, get some Melatonin (an all natural product) or Benadryl. Just in case!!
Best wishes Belle!!
belle starr, welcome to the family, you are not supid and youve come to the rite place, i too am on a slow taper from percocet 10/324, i take 13 a day, last week, i was taking 16 1/4. so actually, your still pretty low a dose. either way from my knowlege is if your experiencing withdrawls you will for about 1 week at its worse. then paws. some people get off with nothing. be strong, and come back for support as often as possible. here are some of the withdraw symptoms you could get, restless leg and arm syndrome, body aches, anxiety/panic, depression, and insomnia. everyone is different though. hang in there, journal, keep a medication journal also to track your pills taken and reduction. hang in there, with the amount you take and the amount of time, i hink youll be just fine. leanne
Hi belle starr,
If you find that the withdrawals become more than you want to handle, I can help you with a taper schedule that will allow you to come off the hydrocodone with little to no withdrawals. It takes a bit more time then cold turkey, but is way more comfortable. Let me know if you change your mind, happy to help.
Hi belle stare,love that name,I really can't add much to what these gals told you I did it and I am ok.knowing what the symptoms of withdrawal are is very helpful.having a family member or friend is advised,however I went solo... the d.c. Family is just that a family that you can tell your darkest secret or most desperate fear.Do no minimize the power of that because I was on this site 24/7 when I was in the throws of detox and these men and women were there for me.Yes keep a journal,hit your knees and pray if that's your thing just don't give up on yourself!we are here,I am here,I did it you will too!!! I am sending you all the peace and love you need and so is my family,please keep posting,big hugs,c.
Hi Belle Star - I really don't think the withdrawls will be horrible since you were on a fairly low dose. If you have anyone that could help you for a couple of days that would be ideal. Please take the advice above. The Thomas recipe is a lifesaver. Is there a reason you are going cold turkey vs. weening off the med? Just wondering since the taper method can be done with little to no wd's. Wishing you much luck. My thoughts and prayers are with you sweetie.
Hugs my friend -Terri-
Hi Belle Starr. Welcome. I cannot add to what has already been written by other folks here... it has all been good and accurate advice. The only thing I want to do is to offer you encouragement. You were not on very much so you should be fine. DO expect to experience some wd symptoms but not as bad as if u were using for much longer.
Good Luck. We are here if you need us. God Bless... pup
Yes withdrawl from hydrocodone sucks big time . However I would suggest that you drop down slow. I don't know your dose but if your taking 5 hydrocodone's at one time 3 or 4 times a day drop down to 4 at a time.
and then couple day's drop to 3 and then 2 or 2 and a half and so on. I hope this of some help to you. You will survive. Hang strong !!!
You know I think a lot of good people start off trying so hard to obtain relief and it isn't intentional but especially without having appropriate pain control becoming a person who has the need to take more than is prescribed, I think thats where it's so very important to have a doc who you can say my pain is not controlled! You don't need to have to be afraid that negative things will happen just because you told it like it was, but I have heard others say you have feelings just like the flu and once they take a dose of breakthrough medicine then things seem to improve.
It should not have to be to where any person has to fear a doctor because their pain is not controlled but you know I think some good doctors have had people pull the wool over their eyes and then they feel that every patient can or will (at least there is a potential) for a patient, any patient to do this and so this makes it difficult for a patient its rough out there, please know that you are in my thoughts and prayers It is my hope that you have a supportive doctor who you feel that you can be open with without the fear that I mentioned. I have been blessed and have such a doctor but I can sure know from past experiences that finding a doctor who is understanding and is willing to help you be the best you can be it's a difficult situation. once again I wish you only the best Caringsonbj (Billy)
I am new to this forum. I have been pill free since friday morning. I was popping 5-6 10/325 percocets pills every 4 hours. It started out as just 4 a day and has increased to the 5-6 now for about a year. I have lost touch with my family and most importnat my kids. I have struggled thru this for the last couple of days let me tell you it is pure hell. I hope I am able to push thru this addiction and be able to be a father again to my kids. Any help with the WDS today seems like the hardest day yet not sure if it more mental than physical but it SUCKS!!!
Just noticed this post is from a year ago. Hope you are 'clean' and well. As for stupid... how about me? 67yrs old on percs for two years and fentynal for one. Realized a week ago neither of them helped my pain no matter how much I took or how often. Stopped percs 11days ago but still have fen patch. Evenso... I'm suffering withdrawal symptoms and now starting to wean off the fen patch. God help me!
Commenting to all of the above. Hope you are ALL doing much better without pain meds. I'm a 53 year old woman who over the last 6 months had both of my jaw joints replaced. Before the surgeries I was on fentanyl patches and Vicodin for the pain. Following surgeries I had dilaudid and then most recently Vicodin for pain control. I've been taking 4-5 Vicodin per day and pain is much better. Now I'm terrified of stopping the pain meds. How do you tell your kids you're going through withdrawal and that's why you're so sick??? I'm so scared. If I wean down off the meds gradually will the WD be less severe? I have been on pain meds for approx 3 years due to the condition of my jaw joints. My new bionic jaws are amazing but I'm terrified of what these meds have done to me... Please help!!
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Withdrawal - I have been on methadone maint. for 16 years. Recently, after being seriously f'ed with
Posted 13 Aug 2009 • 24 answers
Posted 30 Oct 2010 • 3 answers
Posted 9 Nov 2011 • 1 answer
Posted 23 Jan 2012 • 4 answers
Posted 22 Jun 2012 • 3 answers